Electron. J. Diff. Eqns., Vol. 2008(2008), No. 94, pp. 1-5.

A characterization of dichotomy in terms of boundedness of solutions for some Cauchy problems

Akbar Zada

We prove that a quadratic matrix of order $n$ having complex entries is dichotomic (i.e. its spectrum does not intersect the imaginary axis) if and only if there exists a projection $P$ on $ \mathbb{C}^n$ such that $Pe^{tA}=e^{tA}P$ for all $t\ge 0$ and for each real number $\mu$ and each vector $b \in \mathbb{C}^n$ the solutions of the following two Cauchy problems are bounded:
  \dot x(t) = A x(t) + e^{i \mu t}Pb,\quad   t\geq 0,  \cr
    x(0) = 0
  \dot{y}(t)= -Ay(t) + e^{i\mu t}(I-P)b, \quad t\geq 0, \cr
    y(0) = 0\,.

Submitted May 29, 2008. Published July 05, 2008.
Math Subject Classifications: 47D06, 35B35.
Key Words: Stable and dichotomic matrices; Cauchy problem; spectral decomposition theorem.

Show me the PDF file (183 KB), TEX file, and other files for this article.

Akbar Zada
Government College University
Abdus Salam School of Mathematical Sciences, (ASSMS)
Lahore, Pakistan
email: zadababo@yahoo.com

Return to the EJDE web page